Alert archive / North Carolina / River Flood Warnings in 2024
River Flood Warning 21, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at May 16, 2024, 9:46 PM EDT for Bladen County, Cumberland County, North Carolina. It took effect at May 17, 2024, 7:24 AM EDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2024, 9:46 PM EDT (01:46 UTC)
- In effect from
- May 17, 2024, 7:24 AM EDT
- Expired
- May 18, 2024, 5:00 PM EDT
- In force
- 34 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bladen County, NC, Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cape Fear River at W.O. Huske Lock (STPN7). The gauge peaked at 8.39 ft at May 17, 2024, 2:00 PM EDT.
- Action stage
- 41 ft
- Minor stage
- 42 ft
- Moderate stage
- 55 ft
- Major stage
- 65 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
111
WGUS42 KILM 170146
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington NC
946 PM EDT Thu May 16 2024
...The National Weather Service in Wilmington NC has issued a Flood
Warning for the following rivers in North Carolina...
Cape Fear River At William O Huske Lock And Dam 3 affecting
Bladen and Cumberland Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=ilm .
The next statement will be issued by Friday afternoon.
&&
NCC017-051-172000-
/O.NEW.KILM.FL.W.0021.240517T1124Z-240518T2100Z/
/STPN7.1.ER.240517T1124Z.240517T1800Z.240518T0900Z.NO/
946 PM EDT Thu May 16 2024
...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO SATURDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Cape Fear River at William O Huske Lock And Dam 3.
* WHEN...From Friday morning to Saturday afternoon.
* IMPACTS...At 42.0 feet, Water levels will top the navigational
lock and equipment must be removed. Minor flooding will occur on
land adjacent to the east bank of the river.
* ADDITIONAL DETAILS...
- At 9:00 PM EDT Thursday the stage was 39.1 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 42.6 feet early tomorrow
afternoon. It will then fall below flood stage early Saturday
morning.
- Flood stage is 42.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3495 7887 3495 7875 3478 7874 3472 7865
3465 7872 3474 7884
$$1 follow-up statement
648
WGUS82 KILM 171408
FLSILM
Flood Statement
National Weather Service Wilmington NC
1008 AM EDT Fri May 17 2024
...The Flood Warning continues for the following rivers in South
Carolina...
Great Pee Dee River At Pee Dee affecting Marion and Florence
Counties.
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Cape Fear River At William O Huske Lock And Dam 3 affecting
Cumberland and Bladen Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=ilm .
The next statement will be issued by this morning.
&&
NCC017-051-171515-
/O.CAN.KILM.FL.W.0021.000000T0000Z-240517T1408Z/
/STPN7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1008 AM EDT Fri May 17 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cape Fear River At William O Huske Lock And Dam 3.
* ADDITIONAL DETAILS...
- At 9:00 AM EDT Friday the stage was 40.4 feet.
- Forecast...The river will rise to 40.8 feet this evening. It
will then fall to 36.5 feet and begin rising again Monday
morning. It will rise to 36.8 feet Tuesday evening. It will
then fall again and remain below flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3495 7887 3495 7875 3478 7874 3472 7865
3465 7872 3474 7884
$$
SCC041-067-180815-
/O.CON.KILM.FL.W.0020.000000T0000Z-000000T0000Z/
/PDES1.1.ER.240517T0515Z.240519T1200Z.000000T0000Z.NO/
1008 AM EDT Fri May 17 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Great Pee Dee River at Pee Dee.
* WHEN...Until further notice.
* IMPACTS...At 20.0 feet, Flood waters will affect swamplands and
logging interests. Flood waters will affect timberland as far
downstream as Yauhannah two weeks after the crest passes Pee Dee.
Logging equipment needs to be moved.
* ADDITIONAL DETAILS...
- At 9:00 AM EDT Friday the stage was 19.4 feet.
- Forecast...The river is expected to rise to a crest of 21.5
feet Sunday morning.
- Flood stage is 19.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
CRMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at May 16, 8:07 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 16, 8:07 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 807 PM EDT Thu May 16 2024 .SYNOPSIS... Quiet overnight as high pressure drifts offshore. Rain chances will increase late Fri thru the upcoming weekend as a new storm system advances eastward across the Southeast. As the low exits the Carolina coast Sun, a cold front will push offshore bringing below normal temperatures Mon and Tue. && .NEAR TERM /THROUGH FRIDAY/... Pretty quiet for most of the period with WV imagery showing considerable dry air filtering in behind yesterday's severe weather- causing upper lows. Surface dewpoints haven't lowered much so we could still see some fog develop towards daybreak but not with the vigor as this morning. The Pee Dee and possibly Grand Strand have the best chance for some lowered visibility. A light return flow will moisten the atmosphere tomorrow bringing increasing cloud cover all day. A midday shortwave will at least have opportunity to touch off isolated convection that may or not become deep based upon how weak the progged instability stays. Weak WAA will bring highs in the mid to upper 80s Friday after seasonable temperatures tonight. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... Warm front will lift north of the area Friday night. Poor saturation ahead of the warm front will keep showers isolated Friday night into early Saturday. Southwesterly flow will bring Gulf moisture into the region by early Saturday and shower chances will increase with the deepening saturation. An approaching shortwave will combine with isentropic lift and marginal instability to create widespread showers and a few thunderstorms. During the afternoon, an approaching cold front will expand the coverage of showers and storms. Marginal instability and weak shear could produce a damaging wind gust or two in the stronger storms on Saturday afternoon. Around an inch of rain is forecast with higher amounts likely where convective training occurs. Flash flooding and heavy rain may become the dominant threat. && .LONG TERM /SUNDAY THROUGH THURSDAY/... An upper low will maintain unsettled weather on Sunday. As a developing surface low just offshore pushes a cold front southward through the area. Mid level lapse rates and warm air south of the front will likely lift along the front and create another period of showers and thunderstorms. The severe threat on Sunday is low, but a continued deluge of rain with previously saturated soils will prolong the flooding rain threat. Surface low continues to develop offshore on Monday. A thin layer of saturation and cooler temperatures may promote a few light showers, especially early Monday. High temperatures with clouds and persistent northerly winds will be in the low to mid 70s. A few lingering showers along the coast early Tuesday should be overcome by dry air advection. It will be worth mentioning the potential for lingering cloud cover as a subsidence inversion aloft traps some low level moisture. Upper 70s are expected in clouds and northerly flow. A few ambitious sites may see highs at 80. A quick warmup is anticipated on Wednesday and Thursday as low pressure exits the region and the next cold front approaches from the west. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR to dominate the majority of this 24 hr TAF Issuance Period. The exception will be overnight, generally between 06z and 13Z Fri when fog between 5sm and 2sm to occur at all terminals, except dropping below 1sm at times across the inland terminals and CRE as winds go calm. After 13Z, days heating and 5 kt winds should quickly dissipate any remaining fog. There-after, looking at increasing thin then opaque cirrus with mid-level deck possible late in the period. Enuf moisture in the low levels, sfc to 8H, should be enuf for SCT diurnally driven cu by Fri aftn. Could be VCSH late in the day Fri but confidence even low to place this in any terminal at this time. Extended Outlook... VFR conditions to dominate going into Fri evening. The next storm system and associated periodic flight restrictions will affect the area late Fri night thru the weekend and likely into Mon. && .MARINE... Through Friday... Wind will remain light and waves small. The former will be caused by a weak pressure gradient, the latter by the absence of swell leaving behind only the diminutive wind wave. (backswell from the storm off NE coast will not come this far west). Friday Night through Tuesday Night... Low pressure will develop late Friday night into Saturday as winds turn southerly and increase. Showers and storms develop on Saturday and will likely continue through the weekend. A cold front will drop southward on Sunday as low pressure develops off the coast. Winds turn northerly late Sunday night behind the low and increase to 15-20 knots with gusts to 25 knots. SCA conditions are possible as this low develops off the coast through Tuesday. Showers and storm chances continue until the low finally starts to move offshore into Wednesday. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...MBB SHORT TERM...21 LONG TERM...21 AVIATION...DCH MARINE...MBB/21
Hazardous weather outlook, May 16, 8:13 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 813 PM EDT Thu May 16 2024 AMZ250-252-254-256-180015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 813 PM EDT Thu May 16 2024 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Small Craft Advisory conditions possible Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 180015- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 813 PM EDT Thu May 16 2024 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rain possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in North Carolina, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.